Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seung Hyun Ko 2 Articles
A Case of Cement Hardening Agent Intoxication with Acute Kidney Injury
Young Woo Seo, Tae Chang Jang, Gyun Moo Kim, Seung Hyun Ko
J Korean Soc Clin Toxicol. 2018;16(2):157-160.   Published online December 31, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.2.157
  • 87 View
  • 1 Download
AbstractAbstract PDF
Chronic silica nephropathy has been associated with tubulointerstitial disease, immune-mediated multisystem disease, chronic kidney disease, and end-stage renal disease. On the other hand, acute intentional exposure is extremely rare. The authors' experienced a 44-year-old man who took rapid cement hardener (sodium silicate) in a suicide attempt whilst in a drunken state. He visited the emergency department approximately 1 hour after ingestion. Information on the material was obtained after 3 L gastric lavage. The patient complained of a sore throat, epigastric pain, and swollen to blood tinged vomitus. Proton pump inhibitors, hemostats, steroid, and fluids were administered. Nine hours after ingestion, he was administered 200 mL hematochezia. Immediately after, a gas-troenterologist performed an endoscopic procedure that revealed diffuse hyperemic mucosa with a color change and variable sized ulceration in the esophagus, whole stomach, and duodenal $2^{nd}$ portion. Approximately 35 hours later, persistent oligouria and progressive worsening of the renal function parameters (BUN/Cr from 12.2/1.2 to 67.5/6.6 mg/dL) occurred requiring hemodialysis. The patient underwent 8 sessions of hemodialysis for 1 month and the BUN/Cr level increased to 143.2/11.2 mg/dL and decreased to 7.6/1.5 mg/dL. He was discharged safely from the hospital. Follow up endoscopy revealed a severe esophageal stricture and he underwent endoscopic bougie dilatation. Acute cement hardener (sodium silicate) intoxication can cause renal failure and strong caustic mucosal injury. Therefore, it is important to consider early hemodialysis and treatment to prevent gastrointestinal injury and remote esophageal stricture.
A Fatal Case of Colchicine Poisoning
Seung Hyun Ko, Gun Woo Lee
J Korean Soc Clin Toxicol. 2017;15(1):51-55.   Published online June 30, 2017
DOI: https://doi.org/10.22537/jksct.2017.15.1.51
  • 78 View
  • 0 Download
AbstractAbstract PDF
Colchicine is a drug that has long been used to treat a variety of illnesses; however, it reportedly has adverse effects at apparent toxic doses as well as at lower and therapeutically recommended doses. The typical therapeutic dose of colchicine is up to 2.4 mg daily, although it is sometimes as high as 8-10 mg daily. Here, we describe a case in which the patient showed sudden deterioration and died because of unintentional colchicine poisoning with a relatively small dose. When a colchicine poisoned patient visits the hospital, the physician should identify the patient's colchicine poisoning dose and concomitant drugs. Moreover, the patients should be monitored intensively for 24 to 72 hours and managed with various supportive treatment methods early and actively.

JKSCT : Journal of The Korean Society of Clinical Toxicology